Help to taper ATIVAN

Posted by pamee @pamee, Jan 8 4:37pm

Hi my name is pamee. I need help as I have a rare disorder from Ativan. It's horrific excruciating pain 24/7 with minimal sleep so I'm also sleep deprived. The pain is killing me at times I want to die. I take 2 mg 4x a day fir 13-14 yrs and recently been having blackouts. I'm scared. Can anyone please give me suggestions whether I taper one dose at a time or should I taper all 4 doses in a day at about 1/4 of the pill. Thank you for any help you can give. Kind regards, pamee

Interested in more discussions like this? Go to the Depression & Anxiety Support Group.

Don’t try anything without talking with your doctor.

REPLY

@pamee It was a long and slow taper for me after years on Ativan. Please work closely with your doctor with a plan and note any side effects or withdrawals. Good luck

REPLY

Thank you marjou!
I've been to many doctors and none know how to do a slow taper from Ativan. I'm not able to do the Ashton Manual taper as I'm allergic to Valium. I've tapered from Xanax with crossover with Valium. It took 18 months, but I was worse off in the long run with Valium.
Thank you again for your support
pamee

REPLY

Just take it one day at a time and stay strong. Work with a doctor as well who may prescribe a longer acting benzo such as Klonopin. Meditation is a huge help for me and remember that it is like a roller coaster ride. You will have waves of bad times but you just need to power through them to the other side. Eventually you will come out on the other side. Good luck to you and keep thinking positive that you can do it.

REPLY

I have seen a sleep medicine doctor as I was placed on Ativan for anxiety when diagnosed with cancer (two years out and ok now!) but relied on it for sleep. Major sleep issues but wanted to get off ativan. She put me on a very slow taper that changes every two weeks. Im currently on half the dose (.25) I was on, next two weeks will be .25, .25, 0, etc. I don’t feel great every day but am determined.

REPLY
@pamee

Thank you marjou!
I've been to many doctors and none know how to do a slow taper from Ativan. I'm not able to do the Ashton Manual taper as I'm allergic to Valium. I've tapered from Xanax with crossover with Valium. It took 18 months, but I was worse off in the long run with Valium.
Thank you again for your support
pamee

Jump to this post

Why were you “worse off” with the Valium?

REPLY
@sears

Why were you “worse off” with the Valium?

Jump to this post

The withdrawals are way beyond what I can handle. Extremely sick, stiff body, horrific physical pain, many different kinds of excruciating pains 24/7 never a break

REPLY
@pamee

The withdrawals are way beyond what I can handle. Extremely sick, stiff body, horrific physical pain, many different kinds of excruciating pains 24/7 never a break

Jump to this post

You did taper off using Valium? I’m a little confused here.

REPLY
@sears

You did taper off using Valium? I’m a little confused here.

Jump to this post

Yes I used Valum to taper Xanax and it was very scary from the physical pain

REPLY
@pamee

Yes I used Valum to taper Xanax and it was very scary from the physical pain

Jump to this post

Then my pain management Dr had me do it with Ativan and Valium and it was worse than ever I could imagine. He took me off Valim and started me back on Ativan

REPLY
Please sign in or register to post a reply.